Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 15, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 15, 2017, 4:31 AM CDT. It took effect at Mar 16, 2017, 1:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 4:31 AM CDT (09:31 UTC)
- In effect from
- Mar 16, 2017, 1:00 AM CDT
- Expired
- Mar 16, 2017, 3:26 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
The text
As transmitted.
831 WHCA72 TJSJ 150931 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 531 AM AST WED MAR 15 2017 ...SEAS ARE EXPECTED TO INCREASE THIS EVENING ACROSS THE ATLANTIC OFFSHORE WATERS AND ANEGADA PASSAGE... AMZ722-151745- /O.NEW.TJSJ.SC.Y.0015.170316T0600Z-170316T1800Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 531 AM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 2 PM AST THURSDAY. * WINDS...15 TO 20 KNOTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-151745- /O.NEW.TJSJ.SC.Y.0015.170316T0600Z-170318T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 531 AM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 8 PM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 8 PM AST FRIDAY. * WINDS...10 TO 20 KNOTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
341 WHCA72 TJSJ 152020 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MELBOURNE FL 420 PM AST WED MAR 15 2017 ...SEAS ARE EXPECTED TO INCREASE THIS EVENING ACROSS THE ATLANTIC OFFSHORE WATERS AND ANEGADA PASSAGE... AMZ722-161800- /O.CON.TJSJ.SC.Y.0015.170316T0600Z-170316T1800Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 420 PM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST THURSDAY... * WINDS...15 TO 20 KNOTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-162100- /O.CON.TJSJ.SC.Y.0015.170316T0600Z-170318T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 420 PM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 8 PM AST FRIDAY... * WINDS...10 TO 20 KNOTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
978 WHCA72 TJSJ 160117 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 917 PM AST WED MAR 15 2017 ...SEAS ARE EXPECTED TO INCREASE THIS EVENING ACROSS THE ATLANTIC OFFSHORE WATERS... AMZ722-160230- /O.CAN.TJSJ.SC.Y.0015.170316T0600Z-170316T1800Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- 917 PM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE ANEGADA PASSAGE. THE LATEST GUIDANCE AND OBSERVATIONS SUGGEST THAT THE WAVE HEIGHTS ACROSS THE ANEGADA PASSAGE SHOULD REMAIN JUST UNDER 7 FEET. $$ AMZ710-160930- /O.CON.TJSJ.SC.Y.0015.170316T0600Z-170318T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 917 PM AST WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 8 PM AST FRIDAY... * WINDS...10 TO 20 KNOTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
204 WHCA72 TJSJ 160826 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 426 AM AST THU MAR 16 2017 ...SEAS WILL INCREASE BEGINNING TONIGHT IN THE NORTHERN OUTER WATERS... .A NORTHERLY SWELL AND INCREASING WINDS WILL CAUSE WATERS TO BECOME HAZARDOUS TONIGHT THROUGH THE WEEKEND. SEAS TODAY ARE EXPECTED TO REMAIN BELOW 7 FEET. AMZ710-161630- /O.CAN.TJSJ.SC.Y.0015.000000T0000Z-170318T0000Z/ /O.NEW.TJSJ.SC.Y.0016.170317T0600Z-170319T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 426 AM AST THU MAR 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 2 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 PM AST SUNDAY. * WINDS...INCREASING TO 15 TO 20 KNOTS. * WAVES/SEAS...INCREASING TO 6 TO 8 FEET OCCASIONALLY 10 FEET BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 4:23 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 15, 4:23 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
523 AM AST Wed Mar 15 2017
.SYNOPSIS...
A mid to upper level ridge will continue to result in stable
weather conditions through the workweek. At the surface, a trough is
forecast to move from the east into the local Caribbean waters by
early Thursday morning. As this trough reach the islands surface
moisture, clouds and trade wind showers are expected to increase
somehow. However, a fair weather pattern is expected to dominate
most of the time through this period.
The ridge pattern aloft is forecast to weaken by the upcoming
weekend into next week. A surface low pressure system and its
associated cold front is expected to move northwestward across the
Northwestern Atlantic early this weekend.
&&
.SHORT TERM...
High pressure aloft drifts slowly eastward over the
Leeward Islands today through Saturday. Underneath several short
wave troughs move through the area, one on Wednesday night and
Thursday and the other late Friday night. Each will carry an
increase in clouds and showers. High pressure in the northeast
central Atlantic today will be reinforced by additional high
pressure invading the western Atlantic later in the week. This will
maintain moderate to fresh east northeast to east southeast trade
winds across the area. Before the first surface trough moves into
the area, however, drier air will prevail and there will be weak
capping at 700 mb.
.LONG TERM...Saturday through Thursday...
At the surface, a low pressure system and associated frontal
boundary is expected to move over the Northwestern Atlantic. The
ridge aloft is forecast to weaken as a mid to upper level trough
swing by the Atlantic waters by the end of the weekend into next
week. If this weather pattern is correct, showers and cloudiness are
forecast to increase as instability and surface moisture increase
over the islands. Model guidance are suggesting moisture pooling
above the normal values for this time of the year, as well as the
possibility of thunderstorm activity by early next week.
&&
.AVIATION...
Moisture associated with a surface trough will move into
the Caribbean sea south of the forecast area btwn 15/18-16/00z
spreading sct SHRA across the area. Brief periods of MVFR are
possible at TKPK, and at TJMZ aft 15/18z. Expect mtn obscurations
after 15/16z. SHRA are also expected to develop ovr west and
northwest PR aft 15/18z. Winds NE-E 10 to 20 kt up thru FL200.
Maximum wind west 40 kt at FL410.
&&
.MARINE...
Buoys across the coastal waters of the islands are indicating
seas between 3 and 5 feet and easterly winds around 10 knots.
Small craft operators should exercise caution across the offshore
waters and Caribbean Passages due to seas up to 6 feet. In
addition, a small craft advisory is in effect for the Atlantic
Offshore waters and Anegada passage from this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 74 87 75 / 10 40 40 40
STT 85 74 84 73 / 10 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 AM AST early this morning for
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast-Western Interior.
VI...None.
AM...None.
&&
SHORT TERM...WS
LONG TERM....CAM
AVIATION...WSHazardous weather outlook, Mar 15, 4:15 AM CDT, 16 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 411 AM AST miercoles 15 de marzo de 2017 AMZ710>745-PRZ001>013-160815- San Juan y vecindad-noreste-sureste- este interior-norte central-interior central- Ponce y vecindad- Noroeste-oeste interior-Mayaguez y vecindad-suroeste-Culebra-Vieques- Aguas costeras y lejos de la costa del Atlantico y aguas costeras del Caribe- 411 AM AST miercoles 15 de marzo de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos hasta 22 mph / 19 nudos a traves de las aguas locales del Atlantico. .Olas...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico. .Corrientes submarinas...Riesgo moderado de corrientes submarinas para las costas del norte, este y sureste de Puerto Rico y para la mayor parte de las playas en Culebra y Vieques. .Dias dos a siete...jueves a martes Se espera oleaje de 7 pies nuevamente el viernes en las aguas mar afuera del Atlantico, aumentando las probabilidades de riesgo alto de corrientes submarinas comenzando el viernes al igual que en las costas del norte. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes submarinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160815- San Tomas, San John e islas adyacentes- Santa Cruz-Aguas cerca de la costa del Atlantico y aguas costeras adyacentes del Caribe- 411 AM AST miercoles 15 de marzo de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Vientos...Vientos sostenidos hasta 18 nudos son posibles a traves del sureste de las aguas del Caribe. .Olas...Se espera oleaje picado hasta 6 pies a traves de las aguas mar afuera del Atlantico. .Corrientes submarinas...Existe un riesgo moderado de corrientes submarinas para las costas de San Thomas y todas las costas de Santa Cruz, excepto la costa oeste. .Dias dos a siete...jueves a martes Se espera oleaje de 7 pies nuevamente el viernes en las aguas mar afuera del Atlantico, aumentando las probabilidades de riesgo alto de corrientes submarinas comenzando el viernes al igual que en las costas del norte de San Thomas y Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes submarinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.